The Skin Cancer Education and Research Foundation – Home › Forums › Immunotherapy › Side-effect management › hepatotoxicity › Reply To: hepatotoxicity
ICI related hepatotoxicity can be challenging, factors that make it difficult to treat can be an activation of a hepatitis viral infection, a high burden of liver metastases and insuring that there are no obstructions. The liver biopsy that your patient had may be helpful to determine how her liver cells are behaving, especially if therapeutic interventions are not demonstrating effectiveness.
Early on in clinical trials and with challenging cases such as yours, the biopsies often resulted in proliferative lymphocytic activity. Mycophenolate can be useful given by intravenous vs orally concomitantly with continued high dose steroids 2mg/kg. If a patient seems to not be as responsive to methyprednisolone IV, considering a switch to dexamethasone IV ( if not already on dex). These cases can be very tough, most of my patients recovered, but it was a slow and long process that can take up to 8 + weeks.
I am confident that my other colleagues here will have some additional advice or pearls to offer.
The very best to your patient, and if you have any additional inquiries or discussion points, we welcome the continued conversation.